MAUDE Adverse Event Report: MEDTRONIC MEXICO CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-4-HELIX
Medical Device Problem Codes Separation Failure (2547); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the coil encountered resistance in the microcatheter distal tip and could not be detached.The patient was undergoing surgery for treatment of gi varices it was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the coil came out of microcatheter, but the end of coil got stuck in the microcatheter tip.The coil would not detach even when the hbi was broken.Removed catheter and coil, and the account stated it was very hard to pull the coil off of the microcatheter tip.Gel foam was used prior to the coil being inserted, but physician says the microcatheter was moving easily and didn't feel the gel foam resulted in the issue.It was noted that the end of coil resembled a bentson wire if you took the tip off.The physician attempted to detach with the instant detacher 3 times and did not try with another detacher.There was one attempt at manual detachment.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the procedure was completed by inserting a new microcatheter.The coil came out of the introducer sheath smoothly.The catheter used was a 2.4f merit maestro.It was noted that the event wasn't a detacher issue.The detacher wouldn't detach the caught coil.Issues prior to coil non-detachment was that the coil was stuck in the microcatheter.Detachment was only tried to see if it would release.There was no damage observed to the pushwire after removal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19285786
Report Number9612164-2024-02252
Device Sequence Number8473569
Product Code KRD
UDI-Device Identifier00847536044869
UDI-Public00847536044869
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2026
Device Model NumberNV-2-4-HELIX
Device Catalogue NumberNV-2-4-HELIX
Device Lot Number226508923
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date06/04/2024
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight117 KG